Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 22, 2012, 4:58 PM CST for Muhlenberg County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2012, 4:58 PM CST (22:58 UTC)
- Expired
- Feb 22, 2012, 5:29 PM CST
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muhlenberg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:07 PM CST | HAIL 0.88 | Bremen, KY | NICKEL AND DIME SIZED HAIL. |
| Feb 22, 5:23 PM CST | HAIL 0.25 | South Carrollton, KY | PEA SIZE HAIL. |
| Feb 22, 5:25 PM CST | HAIL 0.25 | 1 Ne Central City, KY | PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KPAH 222258
SVRPAH
KYC177-222345-
/O.NEW.KPAH.SV.W.0022.120222T2258Z-120222T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CST WED FEB 22 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM CST.
* AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF GRAHAM...OR 11 MILES EAST OF MADISONVILLE...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CENTRAL CITY...GRAHAM...POWDERLY...BREMEN...SOUTH CARROLLTON AND
DRAKESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3716 8693 3726 8738 3738 8729 3737 8711
3733 8712 3734 8710 3737 8708 3736 8702
3732 8698 3727 8697 3725 8695 3724 8692
TIME...MOT...LOC 2258Z 277DEG 25KT 3735 8729
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
511
WWUS53 KPAH 222315
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CST WED FEB 22 2012
KYC177-222345-
/O.CON.KPAH.SV.W.0022.000000T0000Z-120222T2345Z/
MUHLENBERG KY-
515 PM CST WED FEB 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY UNTIL 545 PM CST...
AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED JUST NORTHWEST OF CENTRAL CITY...MOVING EAST AT 30
MPH TOWARD SOUTH CARROLLTON.
NICKEL SIZE HAIL WAS REPORTED IN THE BREMEN AREA BY STORM SPOTTERS.
LAT...LON 3731 8726 3737 8721 3737 8711 3733 8712
3734 8710 3737 8708 3736 8702 3732 8698
3727 8697 3725 8695
TIME...MOT...LOC 2313Z 277DEG 25KT 3734 8716
WIND...HAIL <50MPH 1.00IN
$$209
WWUS53 KPAH 222329
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CST WED FEB 22 2012
KYC177-222339-
/O.CAN.KPAH.SV.W.0022.000000T0000Z-120222T2345Z/
MUHLENBERG KY-
529 PM CST WED FEB 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MUHLENBERG COUNTY IN
SOUTH CENTRAL KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3731 8726 3737 8721 3737 8711 3733 8712
3734 8710 3737 8708 3736 8702 3732 8698
3727 8697 3725 8695
TIME...MOT...LOC 2329Z 277DEG 25KT 3733 8702
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:58 PM CST, 2 hours earlier.
Area forecast discussion, Feb 22, 2:58 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 258 PM CST WED FEB 22 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 245 PM CST WED FEB 22 2012 20Z SURFACE OBS REVEAL WARM FRONTAL BOUNDARY HAS SHEARED OUT. HIGHER TDS BEHIND THE ONCE EXISTING BOUNDARY HAVE MADE THEIR WAY INTO THE SRN FA...WITH TDS FROM THE U40S TO L50S THERE...AND STILL LINGERING MID 30S ACROSS OUR NRN TIER. WEAK FRONT/TROF AXIS ASSOCIATED WITH UPPER WAVE IS PERCHED JUST WEST OF FA. AS IT SWEEPS THRU...IT MAY TAP THE LOW LEVEL MOISTURE POOLING OVER WKY...RESULTING IN CONVECTION. NAM HAS BEEN MOST INSISTENT ON THIS OCCURRENCE...AND WE CANT QUITE IGNORE IT...SO WE'LL LEAVE A SLGT CHANCE EVENING MENTION GOING FOR MAINLY THE ERN 1/2 OF THE FA. AFTER THAT...THE NEXT SYSTEM TAKES SHAPE TO OUR NW...AND REACTIVATES THE WARM FRONT. WE'LL SEE WAA SHOWERS/POPS NUDGING OUR NRN TIER BY TOMORROW AM...BUT THE MAIN ACTION WILL COME LATE PM/EARLY EVENING...WHEN THE COLD FRONT ENTERS THE FA. UPON SO DOING...IT WILL HAVE AMPLE LOW LEVEL PARAMETERS IN PLACE ALONG WITH NAM FORECAST 500-1000 J/KG SURFACE BASED CAPE. AS A RESULT WE SEE WKY WITHIN SLGT RISK SVR FOR SWODY2...HOWEVER THE BEST CHANCE WILL REMAIN TO OUR SOUTH AND EAST. THE WINDOW WILL BE NARROW...FROM ABOUT 21-22Z..TO ABOUT 02-03Z..FOR CONVECTION/SVR CHANCES. AFTER THAT THE COLD FRONT/PASSAGE SHUTS THOSE CHANCES DOWN. MORE LIKELY THOSE CHANCES WILL BE/REMAIN BETTER TO OUR SOUTH AND EAST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 245 PM CST WED FEB 22 2012 IN THE WAKE OF A MID LEVEL TROF/SFC COLD FRONT...EXPECT CONSIDERABLE CLOUDINESS ON FRIDAY...EXPECIALLY IN SRN IL/SWRN IND...AS THE PAH FORECAST AREA WILL BE UNDER CYCLONIC CURVATURE ALOFT. WNWRLY WINDS 15 TO 20 MPH WITH HIGHER GUSTS WILL BE THE RULE. THE FIRST HALF OF THE WEEKEND WILL YIELD MOSTLY CLEAR AND COOL CONDITIONS WITH RELATIVELY LIGHT WINDS AS THE CENTER OF HIGH PRESSURE SETTLES INTO THE NATION/S MIDSECTION. SUNDAY AFTERNOON IS FORECAST TO BE ABOUT TEN DEGREES WARMER THAN SAT AS LOW LEVEL RETURN FLOW GETS UNDERWAY. AFTER THE WEEKEND...MODEL GUIDANCE HAS BEEN PRETTY CHAOTIC AS TO WHAT THE OVERALL PATTERN ACROSS THE CONUS IS GOING TO DO...BUT PERHAPS THE 12Z RUNS WILL SHED SOME LIGHT ON THE TRUTH. THERE ARE INDICATIONS THAT A NRN STREAM MID LEVEL TROF WILL MOVE THROUGH THE NRN PLAINS STATES AND INTO THE GREAT LAKES REGION. THIS SYSTEM SHOULD EVENTUALLY SWING A COLD FRONT THROUGH OUR AREA SUNDAY NIGHT/EARLY MONDAY. THE CR INITIALIZATION BLEND PROVIDED A PEAK OF POPS ON MON...WITH WANING POPS ON MON NIGHT. THE POPS WERE DOWNPLAYED A BIT MON NIGHT BECAUSE OF COLLABORATION AND THE LIKELIHOOD OF THE SFC BOUNDARY BEING WELL EAST OF THE AREA...ACCORDING TO THE 12Z ECMWF. NOT MUCH DEEP MOISTURE IS INDICATED WITH THIS FEATURE. BOTH THE 12Z GFS AND ECMWF MODELS SUGGEST THAT ANOTHER MID LEVEL TROF AND SFC FRONTAL SYSTEM MAY AFFECT THE REGION ON TUE/WED /DAYS 6 AND 7/. AT THIS POINT...IT DOES NOT APPEAR THAT LIGHTNING IS LIKELY TO HAPPEN...AND THERE APPEARS TO BE ENOUGH WARM AIR AT THE SFC AND ALOFT TO PRECLUDE SNOWFALL IN THAT PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1146 AM CST WED FEB 22 2012 WAA VFR CLOUD COVER IS ALL THAT IS EXPECTED TODAY AS WE WARM SECTOR. S-SWLYS GUST INTO/THRU THE 20S KTS DIURNALLY BUT WANE WITH NIGHTFALL. POPS STAY EAST OF TAF SITES THIS EVENING...THOUGH KEVV/KOWB COULD FLIRT WITH A CHANCE...LEAVING OUT FOR NOW. TOMORROW S-SWLYS PICK UP AGAIN IN ADVANCE OF APPROACH OF NEXT SYSTEM...WHICH DOESNT REALLY AFFECT US TIL AFTER THE EFFECTIVE VALID TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Feb 22, 3:06 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 306 PM CST WED FEB 22 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 306 PM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE PENNYRILE OF WESTERN KENTUCKY...THROUGH MID EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE THURSDAY AFTERNOON THROUGH ABOUT MID EVENING THURSDAY. THIS INCLUDES A SLIGHT RISK OF A STORM REACHING SEVERE LIMITS FOR LARGE HAIL OR DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR FORECAST UPDATES THURSDAY IN CASE THEIR ACTIVATION IS REQUESTED THURSDAY AFTERNOON OR EVENING.
In the hours before
Special weather statement, Feb 22, 4:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 446 PM CST WED FEB 22 2012 KYZ012-013-015>017-020>022-230000- TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...CADIZ...PRINCETON...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON 446 PM CST WED FEB 22 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 443 PM...SPOTTERS REPORT ALOT OF PEA SIZED HAIL NEAR MADISONVILLE. THIS IS FALLING FROM A SCATTERED LINE OF STORMS JUST NORTH OF THE MADISONVILLE AREA. THE STORMS WILL MOVE EAST TOWARD SACRAMENTO AND CENTRAL CITY. THEY MAY ALSO CONTAIN HEAVY RAIN AND GUSTY WINDS...ALONG WITH SOME LIGHTNING.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.